Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 7, 2006, 5:26 PM EDT for Fayette County, Raleigh County, West Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 5:26 PM EDT (21:26 UTC)
- Expired
- Apr 7, 2006, 6:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Fayette County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:45 PM EDT | HAIL 0.75 | Quinwood, WV | HAIL LASTED 2 TO 3 MINUTES. |
| Apr 7, 5:47 PM EDT | HAIL 1.75 | 13 Sse Oak Hill, WV | HAIL REPORTED AT DANESE AND LAWTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 072126 SVRRLX WVC019-081-072200- /O.NEW.KRLX.SV.W.0009.060407T2126Z-060407T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 526 PM EDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RALEIGH COUNTY IN WEST VIRGINIA FAYETTE COUNTY IN WEST VIRGINIA * UNTIL 600 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BABCOCK STATE PARK...OR ABOUT 7 MILES SOUTHEAST OF OAK HILL...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... MEADOW BRIDGE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3797 8116 3770 8110 3796 8039 3818 8048 $$ 09
2 follow-up statements
000 WWUS51 KRLX 072150 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 550 PM EDT FRI APR 7 2006 WVC081-072200- /O.CAN.KRLX.SV.W.0009.000000T0000Z-060407T2200Z/ RALEIGH WV- 550 PM EDT FRI APR 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RALEIGH COUNTY IS CANCELLED... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3797 8116 3782 8106 3796 8039 3818 8048 $$ WVC019-072200- /O.CON.KRLX.SV.W.0009.000000T0000Z-060407T2200Z/ FAYETTE WV- 550 PM EDT FRI APR 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN FAYETTE COUNTY... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF BABCOCK STATE PARK...MOVING EAST AT 40 MPH. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3797 8116 3782 8106 3796 8039 3818 8048 $$
000 WWUS51 KRLX 072159 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 559 PM EDT FRI APR 7 2006 WVC019-072209- /O.EXP.KRLX.SV.W.0009.000000T0000Z-060407T2200Z/ FAYETTE WV- 559 PM EDT FRI APR 7 2006 THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY EXPIRES AT 600 PM EDT. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE WARNING HAS MOVED OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3797 8116 3782 8106 3796 8039 3818 8048 $$ 09
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT FRI APR 7 2006 .SHORT TERM /REST OF TONIGHT THROUGH SUNDAY/... STORMS CONTINUING TO FORM ALONG OLD BOUNDARY FROM MORNING ACTIVITY. CONVECTIVE PARAMETERS ACROSS CENTRAL CWA ARE NOT TOO IMPRESSIVE...SO NOT TOO CONCERNED ABOUT SEVERE STORMS FROM THIS ACTIVITY. POTENTIAL INCREASING FOR SEVERE WEATHER ACROSS WESTERN HALF OF CWA. SPC ABOUT TO DROP A WATCH ACROSS THIS AREA...AS BUILDING INSTABILITY COMBINES WITH A STRENGTHENING LOW-LEVEL JET AND DEEP LAYER SHEAR. HAVE LIKELY POPS DURING THE EARLY EVENING FOR THIS ACTIVITY...MAY NEED TO BE BUMPED UP SOON. INCLUDING STRONG HAIL/WIND WORDING FOR SEVERE POTENTIAL. LATER ACTIVITY IN 03Z-12Z TIMEFRAME WILL FOCUS ON FRONTAL BOUNDARY DROPPING SOUTHEAST ACROSS CWA...AS ACTIVITY WILL BE FED BY LOW LEVEL JET INTO FRONT. TRIED TO TIME PASSAGE IN THE HOURLY POP FIELDS. KEEPING WIND/HAIL WORDING ALONG FRONT BUT NON-SEVERE. LOW TEMPS GENERALLY WENT TOWARD COOLER SIDE OF MOS...GIVEN STRENGTH OF FRONT AND FAIRLY RAPID TEMPERATURE DROP BEHIND IT. PRECIP WILL HANG ON IN THE SOUTHEASTERN PART OF THE CWA...WITH AN AREA OF LOW PRESSURE RIDING ALONG THE FRONT SATURDAY MORNING. SOUTHEASTERN OHIO WILL SEE THE MOST SUNSHINE SATURDAY...WITH CLOUDS ELSEWHERE...UNTIL SOME CLEARING IN THE AFTERNOON. ONLY A FEW TWEAKS TO MAX TEMPS. HIGH PRESSURE CONTINUES TO BUILD EAST SATURDAY NIGHT...ALLOWING FOR SKIES TO CLEAR. WITH A GRADIENT LEFT FOR PART OF THE NIGHT...WENT A FEW DEGREES WARMER THAN GUIDANCE. DISREGARDED THE COLDER FWC NUMBERS FOR SUNDAY HIGHS...AND LEFT HIGHS AS IS...WHICH IS BASICALLY SPLIT DOWN THE MIDDLE BETWEEN THE COLDER FWC AND WARMER MAV...AS H85 ADJUSTMENTS INDICATE MIDDLE TO UPPER 50S WITH FULL SUNSHINE. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... UPPER LEVEL RIDGE DOMINATES THE EASTERN HALF OF THE NATION THIS PERIOD...WITH GENERALLY DRY WEATHER...AND A FAIRLY LARGE DIURNAL TEMPERATURE RANGE DUE TO THE DRY AIR. LOOK FOR WARM DAYTIME AND COOL NIGHTTIME TEMPERATURES. ONLY SYSTEM OF CONSEQUENCE FOR US THIS PERIOD WILL BE AN UPPER TROUGH AND COLD FRONT THAT COMES INTO THE PACIFIC COAST MONDAY...THEN WEAKENS CONSIDERABLY AS THE SYSTEM TRIES TO CROSS THE UPPER RIDGE TUESDAY AND WEDNESDAY. BY THE TIME IT REACHES US...ALL THAT REMAINS IS A WEAK UPPER DISTURBANCE...AND A WEAK COOL FRONT THAT MAY NOT EVEN MAKE IT TO OUR REGION. THE GFS STILL APPEARS TOO AGGRESSIVE AND FAST WITH THIS SYSTEM BEATING DOWN THE UPPER RIDGE...THOUGH THE TREND WITH EACH RUN IS TO WEAKEN THE SYSTEM AS THE EURO MODELS HAVE BEEN DOING. THUS...EXPECT MAINLY CLOUDS AND A FEW SHOWERS WITH THIS SYSTEM LATER WEDNESDAY INTO THURSDAY. && .PREV DISCUSSION... /ISSUED 144 PM EDT FRI APR 7 2006/ AVIATION... SCT-BKN LINE OF CONVECTION FORMING ALONG BOUNDARY LEFT BY MORNING ACTIVITY. THIS LINE SHOULD MOVE EAST BY 21-22Z OR SO. THE TAF SITES SHOULD ESCAPE THE MOST ADVERSE EFFECTS EARLY ON. COLD FRONTAL PASSAGE EXPECTED IN THE 03Z-10Z TIMEFRAME ACROSS THE RLX CWA. TRIED TO TIME THIS PASSAGE IN TAFS...USING TEMPOS TO INDICATE A TWO HOUR IFR TSRA WINDOW ALONG AND JUST AHEAD OF THE FRONT. WILL NEED TO FINE-TUNE THIS AS TIME GOES ON...ESPECIALLY IF SEVERE THREAT INCREASES. LEFT IN A FEW HOURS OF POST-FRONTAL SHRA WITH MVFR CIGS/VIS. THINK CIGS WILL REMAIN MVFR THROUGH AT LEAST 18Z AREAWIDE BEFORE IMPROVEMENT THEREAFTER. PREV DISCUSSION... /ISSUED 1024 AM EDT FRI APR 7 2006/ SHORT TERM /REST OF TODAY/... LAST OF MORNING SHRA/TSRA POISED TO EXIT NE CORNER OF CWA. SOME WEAKENING HAS BEEN OCCURRING AS NOCTURNAL LOW LEVEL JET WEAKENS. CWA WILL ENJOY A BRIEF BREAK FROM PRECIPITATION UNTIL LATER THIS AFTERNOON. FOCUS NOW SHIFTS TO CONVECTION EXPECTED AFTER 21Z OR SO. LOOKING LIKE A BAND WILL BE FOCUSED ALONG APPROACHING FRONT...FED BY LOW LEVEL CONVERGENCE. THIS ZONE WILL BE BACK NEAR CMH AROUND 00Z...DROPPING TO NEAR A HTS/CKB LINE BY 03Z...AND APPROACHING BKW BY 06Z. ANOTHER POSSIBLE FOCUSING MECHANISM WILL BE BOUNDARY LAID DOWN BY CONVECTION THIS MORNING FROM CVG TO PKB. RUC SEEMS TO PICK UP ON THIS. THIS IS EVIDENT ON SURFACE OBS...WITH 55 DEGREES AT PKB AND 71 AT CRW AT 14Z. COULD SEE SOME EARLIER DEVELOPMENT HERE AS INSTABILITY BUILDS. FOR NOW...BETTING ON LATER BOUNDARY TO BE THE MAIN FOCUS...AND AS SUCH KEPT LATER POPS THE WAY THEY WERE. REDUCED POPS BEFORE 18Z AS IT WILL TAKE A FEW HOURS FOR INSTABILITY TO BUILD. UPPED HIGH TEMPS ACROSS SOUTHERN PART OF REGION...AND DROPPED THEMA BIT IN RAIN COOLED AREA. PLENTY TO MONITOR THIS AFTERNOON. PREV DISCUSSION... /ISSUED 422 AM EDT FRI APR 7 2006/ LONG TERM /SATURDAY THROUGH THURSDAY/... HAVE SHRUNK THE LINE BETWEEN PRECIPITATION AND DRY WEATHER SATURDAY...AS IT CONTINUES TO BE EVIDENT THAT LITTLE SHOULD OCCUR BEHIND THE THIN LINE OF CONVECTION THAT WILL CROSS OVERNIGHT TONIGHT. OUR LARGE AREA OF LOW PRESSURE...WILL BE REPLACED BY A LARGE AREA OF HIGH PRESSURE ACROSS THE CENTRAL AND EASTERN U.S. THROUGH TUESDAY. THE SFC HIGH SHOULD BE OVERHEAD SUNDAY NIGHT INTO MONDAY MORNING. AS FOR THE CHANCE FOR PRECIPITATION THROUGH THE REMAINDER OF THE TIME PERIOD...DID NOT ADD ANYTHING TO OUR DRY PATTERN THAT WILL SET UP THROUGH AT LEAST TUESDAY. ANOTHER CHANGE WILL BE THE RETURN OF LIGHTER WINDS THAT WE ARE MORE USE TO...AS HIGH PRESSURE DOMINATES. NO EDITS WERE DONE TO THE FORECAST PAST TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...CL/KM LONG TERM...JMV
Hazardous weather outlook, Apr 7, 2:45 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 245 AM EDT FRI APR 7 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-081000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 245 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE REGION TODAY AND TONIGHT...ESPECIALLY FROM MIDDAY ON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.
In the hours before
Special weather statement, Apr 7, 3:33 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 333 PM EDT FRI APR 7 2006 WVZ037-038-072000- NICHOLAS-WEBSTER- 333 PM EDT FRI APR 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUMMERSVILLE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MOUNT NEBO...CRAIGSVILLE...COWEN AND CAMDEN ON GAULEY. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. 09
Special weather statement, Apr 7, 4:00 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 400 PM EDT FRI APR 7 2006 WVZ037-038-046-072030- NICHOLAS-POCAHONTAS-WEBSTER- 400 PM EDT FRI APR 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF RICHWOOD...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SNOWSHOE AND CAMDEN ON GAULEY. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. 09
Local storm report, Apr 7, 4:53 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
453 PM EDT FRI APR 7 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL MARLINTON 38.21N 80.09W
04/07/2006 .75 INCH POCAHONTAS WV PUBLIC
EVENT OCCURRED BETWEEN
428 PM 04/07/2006 AND 443 PM 04/07/2006
0446 PM HAIL MARLINTON 38.21N 80.09W
04/07/2006 0.25 INCH. POCAHONTAS WV PUBLIC
EVENT OCCURRED BETWEEN
431 PM 04/07/2006 AND 446 PM 04/07/2006
&&Local storm report, Apr 7, 5:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
520 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG DUNLOW 38.02N 82.43W
04/07/2006 WAYNE WV CO-OP OBSERVER
SEVERAL TREES DOWN. PENNY TO NICKEL SIZE HAIL COVERING
THE GROUND.
0453 PM HAIL WILLIAMSON 37.67N 82.27W
04/07/2006 E1.00 INCH MINGO WV LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND.
0505 PM HAIL HARTS 38.03N 82.13W
04/07/2006 E1.00 INCH LINCOLN WV LAW ENFORCEMENT
&&
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:21 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 24 min |
| Apr 7, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 31 min |
| Apr 7, 4:50 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 25 min |
| Apr 7, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan | 32 min |
| Apr 7, 5:13 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 32 min |
| Apr 7, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 21 min |
| Apr 7, 6:10 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 35 min |
| Apr 7, 6:15 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 30 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.